Dilantin and hypotension

Common Questions and Answers about Dilantin and hypotension

dilantin

Hi everyone, I'm new to this community. My neurologist just informed me that Osteoporosis and shrinkage of the Cerebellum are very serious side effects for long term users of Dilantin. Does anyone know more about this? I've been taking 500mg of Dilantin for over 30 years since I was a teenager, and now I'm terribly worried. Not one of the neurologists had mentioned anything about this over the years, and now at 46, I've learned that I may have severe osteoporosis.
I thought the side effect I had was the beard and moustache , wrong. My doctor never mentioned that a huge amount of my ongoing health issues had anything to do with my AED The blood test is not an indication of phenytoin levels in your system, it measures what your body hasn't absorbed. It was only discovered I had the effects of Chronic Toxicity a few weeks ago My symptoms had been presenting themselves over the last decade, these were not recognised by my doctors.
Ok, I've tried to do my symptom list as a timeline Here it is tell me what you think better? or should I add some of what I had in the previous one? When it all started..
T2, not much more. Dilantin lvl 28. Sept 2008 sitting in chair mom came in and tried to talk to me and I couldn't move or speak, she called ambulance, I could see and understand but I couldn't respond, not sure how long it lasted. Dilantin lvl 9. Dr. Radnothy in FL tested for almost everything, the only abnormal was elevated WBC and platelet count. Began noticing weight loss, from 128 to 119. April 2009 returned to Michigan, pain and swelling in hands, wrists and ankles increasing.
Ophthalmic beta-blockers undergo significant systemic absorption and may also interact. In addition, propranolol and other beta-blockers may reduce the CYP450 hepatic metabolism of theophylline, and serum theophylline levels may be increased. MANAGEMENT: Oral and ophthalmic nonselective beta-blockers (e.g.
One year later I had fainting spells and some chest pain. Saw cardiologist, recv'd nuclear stress test, with normal findings and no indication of svt. seven years ago I had crainiotomy to repair ruptured brain aneurysm. I have some weakness on left side and have had good control of seizures with Phenytek, with some simple partial breaks through. In the last 10 days I have had chest,left shoulder,arm,neck and jaw pain.
The child developed seizures almost immediately after birth, requiring TX with Phenbarb, Dilantin and Activan. LP done which was bloody. Initial CT showed subarachnoid blood. EEG showed burst suppression pattern. EEGs on 5/10, 5/11, 5/15, 5/26 and 6/5 all showing persistence of burst suppression. MRI on 5/18 showed scattered areas of subarachnoid blood, increased signal intensity and some hemorrhage within the Basal Ganglia.
Do not start the med and then abruptly stop it unless Doctor tells you, otherwise serious withdrawal symptoms could result such as rebound inflammation, fatigue, weakness, fever, dizziness, Depression, fainting, orthostatic hypotension (this is where you stand up, blood pressure goes down and you could black out). Main thing pay close attention to gastrointestinal while on med and definately take as prescribed. ( I got this info from my nursing drug handbook).
was surprised that I never had seizures I was on Dilantin and steroids. when I came home from the hospital I had pain on the left side of my chest and could not touch it. I went to my family Dr. and he thought it was a muscle so I went home the following day i called the Neurosurgeon he told my wife to take me to the hospital. I had 3 blood clots in my left lung and 1 in my right! The hospital called my Neurosurgeon he told them to start me on Heparin.
This pain only occurs in this location and it comes and goes. At first the pains were simply a nuesance as they would come and go and weren't that bad, but lately they're getting worse causing me to stop what I'm doing until they go away. Durations last anywhere from 10 seconds to 3 minutes. I haven't seen a doctor about this specifically but I've tiptoed around it and they tell me not to worry. What could it be and what could trigger it? P.S.
• Floaters heaps and big • Complex basilar artery migraine - visual and neurological symptoms only • Happening for almost twenty years now - no real improvement or medical diagnosis Some relief with Dilantin for migraine 100 mg - had to stop after 12 years as was causing rapid heart beat and Dilantin causes increased urination freq. With other male problems this was becoming an issue but it did work on many of the problems – not all.
MedHelp Health Answers